Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

June 11, 2021Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 11, 2021, 6:47 PM EDT for Orange County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 6:47 PM EDT (22:47 UTC)
Expired
Jun 11, 2021, 7:15 PM EDT
In force
28 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

810 
WWUS82 KMLB 112247
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
647 PM EDT Fri Jun 11 2021
 
FLZ045-112315-
Orange FL-
647 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE COUNTY UNTIL
715 PM EDT...

At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orlando International Airport, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Wedgefield, Orlando International Airport, Avalon Park and
Azalea Park.

LAT...LON 2839 8136 2856 8133 2855 8112 2836 8110
TIME...MOT...LOC 2247Z 265DEG 13KT 2845 8126 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:34 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 11, 3:34 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
334 PM EDT Fri Jun 11 2021

.DISCUSSION...

Current-Tonight...The sea breeze has developed along the east
central FL coast, and will continue to push gradually inland,
with a farther westward movement south of the Cape. Late day sea
breeze collisions and greatest potential for showers/storms (PoPs
up to 40-50%) continue to be focused toward the Volusia/Brevard
coast, and inland through eastern Osceola and Okeechobee counties
from late afternoon through the evening hours as this activity
gradually pushes eastward through the Treasure Coast and offshore.
Main threats from storms that develop will be gusty winds up to 40
mph, lightning strikes and locally heavy rainfall. Overnight lows
will be in the low to mid 70s.

Saturday...Trough axis aloft shifts southward into Florida
tomorrow, pushing the ridge across the west Atlantic farther
south of the area. Low level winds respond by increasing out of
the W/SW, and should be strong enough to hold off development of
the east coast sea breeze tomorrow, except for south of Brevard
County where it may stay pinned along the Treasure Coast. Isolated
to scattered showers and storms will develop and move eastward and
offshore through the afternoon and evening, and could see some
enhancement of thunderstorm activity toward the coast with
storm/boundary interactions should the the sea breeze form.
Greatest rain chances up to 30-40 percent look to mainly be
confined south of Orlando where greatest moisture will reside. It
will be another hot day, especially with a lack of an inland
moving east coast sea breeze, with highs reaching the low to mid
90s.

Modified Previous Extended Discussion

Sunday-Monday...The mid/upper level ridge axis will continue to
edge east-southeast as a positively tilted upper-level trough
deepens over the eastern seaboard and into the Southeast through the
weekend. Rain chances will increase on Sunday as a decaying wave
moves through the Southeast with the tail end of the front moving
into northern Florida. Scattered-to-numerous showers and storms
will be possible areawide, however, the greatest forcing and
moisture will be near and along I-4, in addition to the northern
portions of east-central Florida. Rain chances will continue into
the start of the workweek as the front exits the region with the
low pressure center moving off the Carolina coasts. Highs will
remain in the low-to-mid 90s through Monday. Lows will be in the
low-to-mid 70s during the overnight hours.

Tuesday-Friday...The longwave upper-level pattern will become
more meridional through at least the middle part of the workweek
as an upper-level trough deepens over eastern CONUS with a ridge
building over west-central CONUS. The upper-level jet axis will
dig into as far south as South Carolina by the middle part of the
week. Multiple disturbances will move along the jet axis
throughout the week which will help trigger showers and
thunderstorms to develop each day as the ridge remains weak over
the Carribean. Scattered-to-numerous showers and storms will
develop through the week, especially during the afternoon hours
due to local sea breeze interactions and diurnal effects with a
frontal boundary parked over the Deep South. The forecast becomes
more uncertain as we head into the end of the workweek as guidance
hints at a potential tropical disturbance developing in the GOM
towards the end of the week. The forecast over east-central
Florida will largely depend on if/where the system develops and
moves. Regardless, the warm temperatures are expected to continue
as southerly flow remains over the region. Highs will be in the
upper 80s to low 90s with lows in the low-to-mid 70s.

&&

.AVIATION...Convection with embedded storms is expected to occur
late this afternoon and through nightfall, mainly along to near the
east coast as the west coast breeze merges with the inland drifting
east coast breeze boundary. Well inland terminal forecast sites only
feature a VCSH mention ascd with the passing west coast breeze
boundary. All east coast sites feature either a mention of VCTS or
tempo TS, with no reductions in cig or vs below VFR conditions attm.
Future amendments may be required for the coastal sites depending on
placement and timing of expected convection after 21Z.

&&

.MARINE...

Tonight...Southerly winds up to 10-15 knots veer to the W/SW after
midnight, with seas ranging from 2-3 feet. Could see a few storms
push offshore from late afternoon through the evening from sea
breeze collisions across east central Florida.

Saturday-Monday...(Previous) Moderate southwesterly flow will
continue through Monday. Seas will remain near 1-3 ft with up to
4ft possible across the Volusia and Brevard counties' far offshore
waters. The primary marine concern will likely be an increasing
risk for strong offshore moving thunderstorms each afternoon/early
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  93  73  91 /  10  20  40  60
MCO  74  94  75  91 /  20  20  20  60
MLB  74  92  75  91 /  40  30  20  60
VRB  73  92  73  92 /  30  30  20  60
LEE  75  91  75  89 /   0  20  30  60
SFB  75  94  75  92 /  10  20  30  60
ORL  76  94  77  92 /  10  20  20  60
FPR  72  92  73  93 /  30  30  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Watson/Pendergrast
Hazardous weather outlook, Jun 11, 11:09 AM EDT, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1109 AM EDT Fri Jun 11 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1109 AM EDT Fri Jun 11 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture and instability will lead to scattered
late afternoon and evening lightning storms across east central
Florida today. The greatest chance for storms over the interior
will be between 3 PM and 7 PM, and near the east coast between
5 and 9 PM. Today's storms will move east at 15 to 20 mph from
greater Orlando and Cape Canaveral northward, and 10 to 15 mph
from Osceola and Brevard Counties southward.

Stronger storms will be capable of producing wind gusts up to 40
mph, frequent cloud to ground lightning and torrential downpours
of 1 to 2 inches in a 60 to 90 minute period, which may produce
ponding or temporary poor drainage flooding of poorly drained
roads, urban and low lying areas. Move indoors to safety at the
first sign of threatening skies, or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Storms may produce wind gusts to around 35 knots on inland lakes,
as well as the intracoastal and nearshore Atlantic waters, with
activity crossing the east coast between about 5 and 9 PM. Boaters
should watch for storms approaching from the west late today.

.RIP CURRENT IMPACT...
There will be a moderate risk for life-threatening rip currents
at area beaches today. While rip currents will be present all
day, the threat will be highest between around 12 noon and 6 PM
due to tidal effects. To reduce your chance of being caught in a
rip current, only swim within sight of a lifeguard. Never swim
alone.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered to numerous lightning storms are forecast each afternoon
and early evening, with the activity shifting more toward the east
coast and increasing in coverage from Sunday into early next week.
A few stronger storms will be possible each day, with cloud to
ground lightning strikes, gusty winds and torrential downpours.
Offshore moving storms will also pose a threat for locally higher
winds and seas to mariners. A moderate risk of rip currents will
continue this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Cristaldi/Weitlich

In the hours before

Special weather statement, Jun 11, 6:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
647 PM EDT Fri Jun 11 2021

FLZ045-112315-
Orange FL-
647 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE COUNTY UNTIL
715 PM EDT...

At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orlando International Airport, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Wedgefield, Orlando International Airport, Avalon Park and
Azalea Park.

LAT...LON 2839 8136 2856 8133 2855 8112 2836 8110
TIME...MOT...LOC 2247Z 265DEG 13KT 2845 8126

KN

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.